Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 14, NWS Midland/Odessa, TX

July 12, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jul 12, 2007, 1:53 AM CDT for Presidio County, Texas. It took effect at Jul 12, 2007, 2:34 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2007, 1:53 AM CDT (06:53 UTC)
In effect from
Jul 12, 2007, 2:34 AM CDT
Expired
Jul 12, 2007, 8:35 AM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 120654
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
153 AM CDT THU JUL 12 2007

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY

HEAVY RAIN OVERNIGHT ALONG THE RIO GRANDE NEAR CANDELARIA HAS
RESULTED IN RIVER RISES.  MINOR FLOODING IS EXPECTED ON THE RIO
GRANDE AT CANDELARIA AND DOWNSTEAM AT PRESIDIO.  ADDITIONAL RAINFALL
COULD RESULT IN INCREASED RIVER LEVEL FORECASTS.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-121854-
/X.NEW.KMAF.FL.W.0014.070712T0734Z-070713T0920Z/
/CDET2.1.ER.070712T0734Z.070712T1200Z.070712T2120Z.NO/
154 AM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT CANDELARIA.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:15 AM THURSDAY THE STAGE WAS 8.2 FEET (2.5 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 9.4 FEET (2.9 METERS) BY THIS MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 10.0 FEET (3.0 METERS)...SOME SECTIONS OF THE RIVER ROAD
  WILL BE FLOODED.  WATER LEVELS IN THE FLOOD PLAIN MAY BEGIN TO 
  AFFECT HOMES BETWEEN THE RIVER ROAD AND THE RIVER. THE ROADWAY TO 
  THE FOOT BRIDGE MAY BE INUNDATED. LIVESTOCK AND MACHINERY MAY NEED 
  TO BE MOVED AS TIME AND CONDITIONS PERMIT. 

$$

TXC377-121854-
/X.NEW.KMAF.FL.W.0015.070713T0922Z-070714T1500Z/
/PIOT2.1.ER.070713T0922Z.070713T1800Z.070714T0300Z.NO/
154 AM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* FROM LATE TONIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:15 AM THURSDAY THE STAGE WAS 4.5 FEET (1.4 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 10.0 FEET (3.0 METERS) BY TOMORROW EARLY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE 
  FLOOD PLAIN BETWEEN THE LEVEES.  

$$
1 follow-up statement
000 
WGUS84 KMAF 121335
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
835 AM CDT THU JUL 12 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT CANDELARIA AFFECTING PRESIDIO COUNTY
  RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY

RIVER LEVELS ALONG THE RIO GRANDE ARE RETURNING TO NORMAL AFTER HEAVY RAINS FELL
LAST NIGHT. THE RIVER LEVEL AT PRESIDIO AND CANDELARIA ARE EXPECTED TO REMAIN STEADY...THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED.

THIS WILL BE THE LAST STATEMENT UNLESS RIVER CONDITIONS CHANGE.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-121405-
/X.CAN.KMAF.FL.W.0014.000000T0000Z-070713T0920Z/
/CDET2.1.ER.070712T0703Z.070712T0745Z.070712T0845Z.NO/
835 AM CDT THU JUL 12 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT CANDELARIA.
* AT  8:15 AM THURSDAY THE STAGE WAS 5.7 FEET (1.7 METERS). 
* FELL BELOW FLOOD STAGE AT  3:45 AM THURSDAY.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.4 FEET (1.6 METERS)
  BY TOMORROW MORNING.


$$

TXC377-121405-
/X.CAN.KMAF.FL.W.0015.000000T0000Z-070714T1500Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 AM CDT THU JUL 12 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE ABOVE PRESIDIO 7NW.
* AT  8:15 AM THURSDAY THE STAGE WAS 4.4 FEET (1.3 METERS). 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.3 FEET (1.9 
  METERS) AFTER MIDNIGHT TOMORROW.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jul 11, 3:00 PM CDT, 10 hours 53 minutes earlier.

Area forecast discussion, Jul 11, 3:00 PM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT WED JUL 11 2007

.DISCUSSION...
LATE AFTERNOON VISIBLE SATELLITE IMAGERY AND RADAR DATA SHOWS
ISOLATED TO SCATTERED CONVECTION ACROSS THE HIGHER TERRAIN OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. OROGRAPHIC LIFT...DAYTIME
HEATING AND FAVORABLE LAPSE RATES HAVE ALL HELPED TO INITIATE THIS
CONVECTION. WE DO EXPECT THIS ACTIVITY TO DECREASE THIS EVENING WITH
THE LOSS OF DAYTIME HEATING. FARTHER EAST ACROSS THE PLAINS...
LAPSE RATES ARE NOT AS FAVORABLE...HOWEVER PLENTIFUL MOISTURE...
DAYTIME HEATING AND A REMNANT OUTFLOW BOUNDARY MAY BE ENOUGH TO
INITIATE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. RAIN
CHANCES TOMORROW ARE EXPECTED TO BE CONFINED TO THE MOUNTAINS AS
LAPSE RATES ACROSS THE PLAINS CONTINUE TO REMAIN POOR. FOR THE
THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...ATTENTION WILL TURN
TO A COLD FRONT EXPECTED TO MOVE INTO THE NORTHERN PERMIAN BASIN
FRIDAY MORNING. THE SHORT RANGE MODELS ALL DEVELOP CONVECTION
ACROSS THE TEXAS PANHANDLE THURSDAY EVENING AND IF THIS IS
OBSERVED...THE COLD FRONT OR POSSIBLY AN OUTFLOW BOUNDARY MAY
AFFECT THE REGION THURSDAY NIGHT. CONVECTION NOW APPEARS MORE
LIKELY FRIDAY INTO SATURDAY EVENING AS THE COLD FRONT CONTINUES TO
MOVE SOUTH ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WE HAVE
OPTED TO INCREASE RAIN CHANCES DURING THE ABOVE MENTIONED PERIOD.
LOCALLY HEAVY RAINFALL WILL BE A CONCERN AS PRECIPITABLE WATER
VALUES REMAIN HIGH (1.5). WE HAVE CONTINUED TO MENTION THIS IN
THE LATEST HAZARDOUS WEATHER OUTLOOK. FOR THE SUNDAY THROUGH
WEDNESDAY TIME FRAME...RAIN CHANCES APPEAR BEST ACROSS THE HIGHER
TERRAIN AND ADJACENT PLAINS. WE WILL NEED TO MONITOR THE NORTHERLY
MID-LEVEL FLOW ON SUNDAY AND MONDAY AS SHORTWAVE ENERGY IN THIS
FLOW WOULD MOVE ACROSS OUR REGION. CONFIDENCE IS NOT HIGH ENOUGH
TO SPREAD POPS INTO THE PLAINS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              73  96  73  92  /  10  10  10  30
CARLSBAD NM                70  98  72  95  /  20  10  20  30
DRYDEN TX                  71  96  74  97  /  10  10   0  10
FORT STOCKTON TX           71  96  73  96  /  10  10   0  20
GUADALUPE PASS TX          67  91  69  94  /  30  20  20  30
HOBBS NM                   71  96  71  93  /  20  10  20  30
MARFA TX                   59  88  62  89  /  20  20  20  20
MIDLAND INTL AIRPORT TX    71  95  72  93  /  10  10  10  20
ODESSA TX                  72  96  73  93  /  10  10  10  20
WINK TX                    73 100  74  99  /  10  10  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

10/06
Hazardous weather outlook, Jul 11, 1:58 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CDT WED JUL 11 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
158 PM CDT WED JUL 11 2007 /1258 PM MDT WED JUL 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN NEW MEXICO AND WEST
TEXAS EXCEPT THE LOWER TRANS PECOS THIS AFTERNOON INTO TONIGHT.
THE THUNDERSTORMS ARE MOST LIKELY TO OCCUR WEST OF A LINE FROM
SEMINOLE TO NEAR PRESIDIO. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE BUT MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH...AND
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH
OF THE AREA THROUGH TUESDAY. HOWEVER THE BEST CHANCE FOR STORM
DEVELOPMENT WILL OCCUR FRIDAY THROUGH SATURDAY WITH THE NORTHERN
PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO MOST FAVORED. WHILE
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN ALONG A
FRONT MAY RESULT IN LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 11, 10:12 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1012 PM CDT WED JUL 11 2007

TXZ057-080-120415-
VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
1012 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON AND WEST
CENTRAL JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF LOBO AT 1012 PM
CDT...MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 11, 11:39 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1139 PM CDT WED JUL 11 2007

TXZ079-080-120545-
PRESIDIO VALLEY-MARFA PLATEAU-
1139 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PRESIDIO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR CANDELARIA AT 1139 PM
CDT...MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH AND HEAVY RAINFALL ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 11, 11:42 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1142 PM CDT WED JUL 11 2007

TXZ057-258-120545-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
1142 PM CDT WED JUL 11 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY.

STRONG THUNDERSTORMS WERE LOCATED NEAR PINE SPRINGS AT 1142 PM
CDT/1042 PM MDT/...MOVING NORTH AT 10 MPH.

SMALL HAIL...WINDS AROUND 55 MPH AND HEAVY RAINFALL ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:53 PM CDTSevere Thunderstorm WarningMAFPresidio67 min
Jul 12, 1:53 AM CDTRiver Flood WarningMAFPresidio7 hr
Jul 12, 2:51 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis54 min
Jul 12, 4:27 PM CDTSevere Thunderstorm WarningMAFCulberson63 min
Jul 12, 6:20 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Ward40 min
Jul 12, 6:49 PM CDTSevere Thunderstorm WarningMAFEctor56 min

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.